Monday, January 14, 2013

Day 249: Slowly But Surely

RSS Left Palm - Day 117RSS Left Palm - Day 129RSS Left Palm - Day 131RSS Left Palm - Day 133RSS Left Palm - Day 139
RSS Left Palm - Day 163RSS Left Palm - Day 166RSS Left Palm - Day 166RSS Left Palm - Day 176RSS Left Palm - Day 249
RSS Left Palm - Day 249

RSS Left Palm, a set on Flickr.
There hasn't been really too much to post about lately. I feel like I've mostly got this thing under control - knock on wood! Some days I feel a lot of pain/soreness but it's mostly doable and I haven't needed to take pain medication very often. Mostly I'm just tired of this (especially the shedding!!) and I'm ready to have normal skin!

I have been taking photos throughout this whole thing and I am going to slowly work on getting them uploaded and organized into Flickr. Here is my left hand palm starting September to today. These are just pictures from my phone but I know I have more on my camera so I am going to probably add those later today. I tried my best to take photos in similar light.

I'm surprised to see how much better my palm has gotten! I knew it did but I didn't realize how much! My hands have always been a wreck, covered in (what I thought was) eczema since I was a kid. I now know that at the beginning it was probably eczema (aka "rash caused by something but we don't know what so here's some topical steroids") but somewhere around my late teens/early twenties, it turned into topical steroid addiction. I had stopped responding to halobetasol, which is one of the strongest topical steroids, and the doctors weren't offering anything except more topical steroids.

These photos don't really show it but also the sides of my index and middle finger had the rashiness. I know that a lot of RSSers have normal palms and the fact that I didn't had me really worried I was barking up the wrong tree. But since my hands are truly ground zero and have been marinated in topical steroids of varying strengths on a regular for years and years, I should not be surprised.

Via Flickr:
Left palm - healing from topical steroid induced eczema (Red Skin Syndrome).

Visit for more information on topical steroid addiction and withdrawal, side effects of long-term topical steroid use.